MAUDE Adverse Event Report: MEDTRONIC NAVIGATION, INC LINEAR BLUNT PROBE HC; INSTRUMENT, STEREOTAXIC

MEDTRONIC NAVIGATION, INC LINEAR BLUNT PROBE HC; INSTRUMENT, STEREOTAXIC
Model Number 9733879
Medical Device Problem Code Material Integrity Problem (2978)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 12/12/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Patient information not available.Lot number not available on the date of filing.No device/components have been returned to the manufacturer on the date of filing.Manufacture date not available on the date of filing.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Medtronic received information regarding a probe being used with a navigation system.It was reported that intra/peri-operatively during a cranial resection procedure, one led light of the long cable had recognition failure.The procedure was performed using another active probe.There was no delay to the procedure.There was no reported impact on patient outcome.
 
Additional Manufacturer Narrative
Review of this event and additional information received shows that there is no evidence to reasonably suggest that the device in this report or a similar device would be likely to cause or contribute to a death or serious injury if the malfunction were to recur.Therefore, this event did not and does not meet the reporting requirements stipulated in 21 cfr 803.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Additional information was received regarding this event.The instrument had one led that was not functioning, the instrument had no other failure.
 
Additional Manufacturer Narrative
The instrument was returned to the manufacturer for analysis.Through functional testing and visual/physical examination the issue could not be confirmed or replicated.When connected to a known good system the returned probe had good geometry and divot error readings with all leds firing.There was no problem found.If information is provided in the future, a supplemental report will be issued.

Brand Name
LINEAR BLUNT PROBE HC
Common Device Name
INSTRUMENT, STEREOTAXIC
Manufacturer (Section D)
MEDTRONIC NAVIGATION, INC
826 coal creek circle
louisville CO 80027
MDR Report Key8222779
Report Number1723170-2019-00117
Device Sequence Number16212355
Product Code HAW
UDI-Device Identifier00763000053536
UDI-Public00763000053536
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K050438
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/12/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number9733879
Device Catalogue Number9733879
Device Lot Number180116
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/15/2019
Initial Date Received by Manufacturer 12/13/2018
Supplement Date Received by Manufacturer01/17/2019
02/18/2019
Initial Report FDA Received Date01/07/2019
Supplement Report FDA Received Date02/13/2019
03/12/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1